Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 38, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 1995, 12:48 PM CDT for Stevens County, Kansas. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 12:48 PM CDT (17:48 UTC)
- Expired
- May 7, 1995, 1:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 071749 SVRDDC KSC189-071830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1248 PM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...STEVENS COUNTY AT 1248 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER CENTERED 4 MILES NORTHEAST OF HUGOTON MOVING TOWARD THE NORTH-NORTHEAST AT 40 MILES PER HOUR. THE STORM WILL MOVE OVER OPEN COUNTRY...PASSING JUST WEST OF MOSCOW AROUND 100 PM. ANOTHER SEVERE THUNDERSTORM WAS 6 MILES SOUTHWEST OF WOODS. IT ALSO WILL PASS OVER OPEN COUNTRY IN EASTERN STEVENS COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE ZTHUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:42 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 7, 10:42 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1040 AM CDT SUN MAY 7 1995 SVR WX OVER THE AREA THIS MORNING...SO WILL JUST WRITE A QUICK DISCUSSION. RIGHT NOW...IT LOOK AS THROUGH SHOWERS AND THUNDERSTORMS WILL BE OVER THE CWA FOR MUCH OF THE DAY. THE MODELS INDICATE THE DRY SLOT MOVING INTO THE SW BY 00Z. POTENTIAL FOR FLOODING IN THE EASTERN PORTION OF THE CWA AS 65 DEGREE DEW POINTS FLITERING IN AHEAD OF THE MESO OUTFLOW. WILL HAVE TO WATCH THIS AREA CAREFULLY. MAY ALSO HAVE TO CONSIDER A WIND ADVISORY FOR THE SW THIS AFTERNOON...AS WINDS FORECAST TO INCREASE SIGNIFICANTLY WITH THE DRY SLOT. TEMPS SHOULD RISE QUICKLY LATE THIS AFTERNOON AFTER THE RAIN MOVES THROUGH. PARKIN
In the hours before
Special weather statement, May 7, 11:00 AM CDT, 1 hour 48 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-080000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT SUN MAY 7 1995 SYNOPSIS: SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MOST OF THE REGION THROUGH THE AFTERNOON. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING HEAVY RAIN AND HAIL. SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON. PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:16 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| May 7, 5:23 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| May 7, 5:57 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman | 34 min |
| May 7, 5:57 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 34 min |
| May 7, 6:24 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 36 min |
| May 7, 6:59 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 46 min |
| May 7, 8:49 AM CDT | Severe Thunderstorm Warning | DDC | Edwards | 26 min |
| May 7, 9:17 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 28 min |
| May 7, 9:37 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stevens | 53 min |
| May 7, 9:42 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 18 min |
| May 7, 11:36 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 54 min |
| May 7, 1:15 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 45 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 52 min |
| May 7, 1:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| May 7, 2:31 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 44 min |
| May 7, 2:49 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.